Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 98, NWS Grand Rapids, MI

August 13, 2011Van Buren County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 13, 2011, 10:53 AM EDT for Van Buren County, Michigan. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2011, 10:53 AM EDT (14:53 UTC)
Expired
Aug 13, 2011, 12:00 PM EDT
In force
67 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 84 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 2.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4981 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WUUS53 KGRR 131453
SVRGRR
MIC159-131600-
/O.NEW.KGRR.SV.W.0098.110813T1453Z-110813T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1053 AM EDT SAT AUG 13 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL NOON EDT

* AT 1050 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
  MILES SOUTHWEST OF SOUTH HAVEN..AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOUTH HAVEN...        BANGOR...             PAW PAW...
  VAN BUREN STATE PARK...                     MCDONALD...
  PALISADES PARK...     LACOTA...             GRAND JUNCTION...
  BREEDSVILLE...        KENDALL...            LAWRENCE...
  GOBLES...             BLOOMINGDALE...       GLENDALE...
  COVERT...             MATTAWAN...           KIBBIE...
  BERLAMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4220 8611 4224 8622 4224 8636 4225 8637
      4242 8628 4242 8577 4217 8577
TIME...MOT...LOC 1453Z 269DEG 20KT 4235 8636
WIND...HAIL 60MPH 1.00IN

$$

DUKE
2 follow-up statements
253 
WWUS53 KGRR 131532
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1132 AM EDT SAT AUG 13 2011

MIC159-131600-
/O.CON.KGRR.SV.W.0098.000000T0000Z-110813T1600Z/
VAN BUREN MI-
1132 AM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN VAN
BUREN COUNTY UNTIL NOON EDT...

AT 1127 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BANGOR...MOVING EAST
AT 20 MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  SOUTH HAVEN...        BANGOR...             PAW PAW...
  VAN BUREN STATE PARK...                     MCDONALD...
  PALISADES PARK...     LACOTA...             GRAND JUNCTION...
  BREEDSVILLE...        KENDALL...            LAWRENCE...
  GOBLES...             BLOOMINGDALE...       GLENDALE...
  COVERT...             MATTAWAN...           KIBBIE...
  BERLAMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4220 8611 4224 8622 4224 8636 4225 8637
      4242 8628 4242 8577 4217 8577
TIME...MOT...LOC 1532Z 273DEG 18KT 4232 8610
WIND...HAIL 60MPH <1.00IN

$$

DUKE
579 
WWUS53 KGRR 131557
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1157 AM EDT SAT AUG 13 2011

MIC159-131606-
/O.EXP.KGRR.SV.W.0098.000000T0000Z-110813T1600Z/
VAN BUREN MI-
1157 AM EDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VAN BUREN COUNTY WILL
EXPIRE AT NOON EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...HEAVY RAIN IS STILL EXPECTED WITH THE CLUSTER OF 
STORMS ACROSS NORTHERN VAN BUREN COUNTY. THESE STORMS ARE MOVING 
ACROSS AREAS THAT HAVE RECEIVED 2 TO 4 INCHES OF RAIN ALREADY. 

LAT...LON 4220 8611 4224 8622 4224 8636 4225 8637
      4242 8628 4242 8577 4217 8577
TIME...MOT...LOC 1556Z 273DEG 18KT 4231 8594

$$

DUKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 7:41 AM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Aug 13, 7:41 AM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
741 AM EDT SAT AUG 13 2011

LATEST UPDATE...AVIATION...HYDROLOGY

.SYNOPSIS...(400 AM EDT SAT AUG 13 2011)
A SLOW MOVING LOW PRESSURE SYSTEM WILL BRING RAIN AND THUNDERSTORMS
ACROSS LOWER MICHIGAN TODAY. RAIN SHOWERS WILL CONTINUE TONIGHT INTO
SUNDAY MORNING BEFORE GRADUALLY ENDING SUNDAY AFTERNOON AND EVENING.
IT WILL BE A BIT COOLER THAN NORMAL WITH HIGHS IN THE 70S THIS
WEEKEND. DRY WEATHER AND NEAR NORMAL TEMPERATURES ARE FORECAST FOR
EARLY NEXT WEEK.

&&

.SHORT TERM...(400 AM EDT SAT AUG 13 2011)
(TODAY THROUGH MONDAY AFTERNOON)

RAIN AND TSTORMS WITH LOCALLY HEAVY RAINFALL ARE IN PROGRESS ACROSS
OUR NW COUNTIES EARLY THIS MORNING. SOME LOCALIZED FLOODING IS
POSSIBLE ACROSS THAT AREA THIS MORNING WHERE RAIN AND TSTORMS HAVE
PERSISTED FOR SEVERAL HOURS NOW.

LOW PRESSURE MOVING ACROSS LWR MI WILL BRING PERIODS OF RAIN AND
THUNDERSTORMS TO THE REST OF OUR AREA LATER TODAY. RGNL IR SAT
TRENDS EARLY THIS MORNING SUGGEST SOME EXTENSIVE BREAKS IN CLOUD
COVER ARE LIKELY TODAY... WHICH WILL INCREASE INSTABILITY AND
CONVECTIVE POTENTIAL.

IN FACT BASED ON IR SAT TRENDS AND POTENTIAL FOR SB CAPES TO REACH
AROUND 1500-2000 J/KG WE BELIEVE STRONG TO POTENTIALLY SEVERE STORMS
WILL DEVELOP LATER TODAY. THIS NOTION IS SUPPORTED BY HIGHER RES
GUIDANCE SUCH AS THE 4KM WRF-NMM SIM Z FOR SPC AND THE 4KM NSSL WRF.

DAMAGING WIND GUSTS WILL BE THE PRIMARY SVR WX THREAT BUT AN
ISOLATED TORNADO CANNOT BE RULED OUT GIVEN VEERED WIND PROFILES WITH
HEIGHT AND THE SFC LOW IN THE AREA. IT IS ALSO NOTED THE NEW DAY
1 SLGT RISK OUTLOOK NOW ENCOMPASSES ROUGHLY THE SE TWO THIRDS OF OUR
FORECAST AREA.

THE CONVECTIVE THREAT SHOULD END QUICKLY EARLY THIS EVENING BUT
SHOWERS WILL LINGER OVERNIGHT INTO SUNDAY MORNING BEFORE GRADUALLY
EXITING OUR AREA SUNDAY AFTERNOON AND EVENING. DRY WX RETURNS SUNDAY
NIGHT AND MONDAY AS A SFC HIGH PRESSURE RIDGE BUILDS IN FROM THE
WEST.

&&

.LONG TERM...(400 AM EDT SAT AUG 13 2011)
(MONDAY NIGHT THROUGH FRIDAY)

ONLY WEATHER MAKER IN THE EXTENDED IS A SHORTWAVE TROUGH BRINGING
THE CHANCE FOR SOME RAIN LATE WEDNESDAY INTO EARLY THURSDAY. TWEAKED
POPS FOR WEDNESDAY AND THURSDAY AS 00Z GUIDANCE SUGGESTS MUCH OF
WEDNESDAY COULD BE DRY WITH SHORTWAVE RIDGING HOLDING ON FOR ALL BUT
THE NORTHWEST FORECAST AREA. BULK OF RAIN WILL FALL OVERNIGHT THEN
ENDING FROM WEST TO EAST THURSDAY. AT THIS POINT SEVERE THREAT
APPEARS MARGINAL GIVEN LACK OF DEEP LAYER SHEAR...BUT SOME STRONG
STORMS ARE POSSIBLE WEDNESDAY AFTERNOON ACROSS THE FAR NORTHWEST
FORECAST AREA.

&&

.AVIATION...(741 PM EDT SAT AUG 13 2011)
HEAVY RAIN IN THUNDERSTORMS WILL BRING AREAS OF MVFR AND BRIEF IFR
CONDITIONS THIS MORNING. CONDITIONS SHOULD IMPROVE THIS AFTERNOON
BUT MORE THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME MVFR AND
POSSIBLY IFR FOG FORMING TONIGHT.

&&

.MARINE...(400 AM EDT SAT AUG 13 2011)
WEAK TO MODERATE WIND AND WAVE ACTION IS ANTICIPATED TODAY WITH A
WEAK PRESSURE GRADIENT IN PLACE AS LOW PRESSURE MOVES ACROSS
MICHIGAN TODAY. WINDS AND WAVES WILL INCREASE TONIGHT AND
PARTICULARLY ON SUNDAY AS WINDS VEER TO THE NORTH TO NNE. AREAS
NORTH OF WHITEHALL MAY REACH SMALL CRAFT ADVISORY CONDITIONS SUNDAY.
HOWEVER THE NNE WIND TRAJECTORY MAY KEEP MOST OF THE LARGER WAVES OF
4 FEET OR HIGHER A LITTLE FURTHER WEST OF OUR NEARSHORE WATERS.

&&

.HYDROLOGY...(741 AM EDT SAT AUG 13 2011)
RADAR ESTIMATES OF WIDESPREAD 1 TO 3 INCH RAINFALL AMOUNTS WITH
SMALL AREAS OF 4 TO 6 INCHES THIS MORNING ACROSS THE WESTERN
MUSKEGON AND PERE MARQUETTE RIVER BASINS WILL LEAD TO SOME RISES ON
THOSE RIVERS TODAY. THE GRAND AND KALAMAZOO RIVER BASINS MAY ALSO
SEE SOME RISES AS AN INCH OR TWO OF RAIN COULD FALL ACROSS MUCH OF
THOSE BASINS TODAY.

FLOOD ADVISORIES ARE IN AFFECT FROM MUSKEGON TO MASON COUNTIES AND
SOME MINOR FLOODING HAS OCCURRED AND WILL CONTINUE THIS MORNING WITH
THE WORST OF IT ACROSS MUSKEGON TO EXTREME SOUTHWEST NEWAYGO
COUNTIES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE
LM...NONE

&&

SYNOPSIS:    LAURENS
SHORT TERM:  LAURENS
LONG TERM:   OSTUNO
AVIATION:    OSTUNO
MARINE:      LAURENS
HYDROLOGY:   OSTUNO
Hazardous weather outlook, Aug 13, 5:56 AM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
556 AM EDT SAT AUG 13 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-141000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
556 AM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE POSSIBLE TODAY ALONG WITH HEAVY RAINFALL.
THE MAIN THREATS WILL BE FLOODING OF SMALL STREAMS AND URBAN AREAS
ALONG WITH HAIL UP TO AN INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-141000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
556 AM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A MODERATE RISK FOR RIP CURRENTS THIS AFTERNOON AS
WINDS BECOME ONSHORE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RIP CURRENTS ARE ALSO POSSIBLE ON SUNDAY AS WINDS PICK UP BEHIND A
COLD FRONT. WIND AND WAVES COULD BE HAZARDOUS TO SMALL CRAFT
SUNDAY NIGHT.

OSTUNO

In the hours before

Special weather statement, Aug 13, 9:31 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
931 AM EDT SAT AUG 13 2011

MIZ064-071-131430-
ALLEGAN-VAN BUREN-
931 AM EDT SAT AUG 13 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 929 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR HOPKINS WESTWARD TO
GLENN. THESE STORMS WERE MOVING TO THE EAST AT 25 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...TORRENTIAL RAIN AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN ALL BE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  HOLLAND TULIP ARPT... BLOOMINGDALE...       HAMILTON...
  GOBLES...             KENDALL...            ALLEGAN...
  BURNIPS...            OTSEGO...             HOPKINS...
  DORR...               PLAINWELL...          BRADLEY...
  SHELBYVILLE...        MARTIN...             WAYLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4247 8626 4277 8621 4277 8555 4242 8555
      4242 8576 4233 8577 4229 8634
TIME...MOT...LOC 1331Z 259DEG 21KT 4253 8612

DUKE
Local storm report, Aug 13, 9:37 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
937 AM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 AM     HAIL             GLENN                   42.52N 86.23W
08/13/2011  M0.25 INCH       ALLEGAN            MI   TRAINED SPOTTER

&&

DUKE
Local storm report, Aug 13, 9:44 AM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
944 AM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     HEAVY RAIN       1 E HOLLAND             42.78N 86.09W
08/13/2011  M1.08 INCH       OTTAWA             MI   TRAINED SPOTTER

            RAINFALL FROM 550 AM THROUGH 745 AM.

&&

MKALEMBK
Local storm report, Aug 13, 10:07 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1007 AM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 AM     HEAVY RAIN       2 WNW NORTON SHORES     43.17N 86.29W
08/13/2011  M2.54 INCH       MUSKEGON           MI   COCORAHS

            24 HOUR RAINFALL ENDING AT 9 AM.

1001 AM     HEAVY RAIN       4 NNW HOLLAND           42.84N 86.14W
08/13/2011  M1.18 INCH       OTTAWA             MI   COCORAHS

            24 HOUR RAINFALL ENDING AT 8 AM.

1001 AM     HEAVY RAIN       3 SSE MUSKEGON          43.18N 86.23W
08/13/2011  M3.02 INCH       MUSKEGON           MI   COCORAHS

            24 HOUR RAINFALL ENDING AT 9 AM.

&&

MKALEMBK
Local storm report, Aug 13, 10:11 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1011 AM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     HAIL             1 E MUSKEGON            43.22N 86.23W
08/13/2011  E0.25 INCH       MUSKEGON           MI   AMATEUR RADIO

0545 AM     HEAVY RAIN       4 W HESPERIA            43.57N 86.12W
08/13/2011  M1.50 INCH       OCEANA             MI   TRAINED SPOTTER

            12 HOUR RAINFALL TOTAL.

0700 AM     HEAVY RAIN       4 WSW FREMONT           43.44N 86.02W
08/13/2011  M1.15 INCH       NEWAYGO            MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 7 AM.

0739 AM     HEAVY RAIN       3 WSW HART              43.68N 86.42W
08/13/2011  M2.03 INCH       OCEANA             MI   CO-OP OBSERVER

            RAINFALL FROM 9 PM FRIDAY THROUGH 730 AM SATURDAY.

0739 AM     HEAVY RAIN       9 E WHITE CLOUD         43.57N 85.59W
08/13/2011  M0.67 INCH       NEWAYGO            MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 730 AM.

0758 AM     HEAVY RAIN       4 E KENTWOOD            42.90N 85.51W
08/13/2011  M0.69 INCH       KENT               MI   OFFICIAL NWS OBS

            24 HOUR RAINFALL ENDING AT 755 AM.

0758 AM     HEAVY RAIN       4 SSE MUSKEGON          43.17N 86.22W
08/13/2011  M2.73 INCH       MUSKEGON           MI   OFFICIAL NWS OBS

            24 HOUR RAINFALL ENDING AT 755 AM.

0802 AM     HEAVY RAIN       6 NNW SCOTTVILLE        44.03N 86.33W
08/13/2011  M0.97 INCH       MASON              MI   COCORAHS

            24 HOUR RAINFALL ENDING AT 7 AM.

0802 AM     HEAVY RAIN       5 NW GRANT              43.39N 85.88W
08/13/2011  M1.69 INCH       NEWAYGO            MI   COCORAHS

            24 HOUR RAINFALL ENDING AT 7 AM.

0802 AM     HEAVY RAIN       4 NNE WALKERVILLE       43.77N 86.09W
08/13/2011  M1.51 INCH       OCEANA             MI   COCORAHS

            24 HOUR RAINFALL ENDING AT 7 AM.

0821 AM     HEAVY RAIN       3 ESE ALLENDALE         42.96N 85.90W
08/13/2011  M0.53 INCH       OTTAWA             MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 7 AM.

0824 AM     HEAVY RAIN       3 N WHITE CLOUD         43.61N 85.77W
08/13/2011  M1.80 INCH       NEWAYGO            MI   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 8 AM.

0835 AM     HEAVY RAIN       HOLLAND                 42.78N 86.11W
08/13/2011  M1.12 INCH       OTTAWA             MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 830 AM.

0847 AM     HEAVY RAIN       SCOTTVILLE              43.95N 86.28W
08/13/2011  M1.03 INCH       MASON              MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 8 AM.

0915 AM     HEAVY RAIN       MEARS                   43.68N 86.42W
08/13/2011  M1.90 INCH       OCEANA             MI   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 9 AM.

0924 AM     HEAVY RAIN       BLOOMINGDALE            42.38N 85.96W
08/13/2011  M1.88 INCH       VAN BUREN          MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 7 AM.

0924 AM     HEAVY RAIN       BIG RAPIDS              43.70N 85.48W
08/13/2011  M0.55 INCH       MECOSTA            MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 7 AM.

0934 AM     HAIL             GLENN                   42.52N 86.23W
08/13/2011  M0.25 INCH       ALLEGAN            MI   TRAINED SPOTTER

0943 AM     HEAVY RAIN       1 E HOLLAND             42.78N 86.09W
08/13/2011  M1.08 INCH       OTTAWA             MI   TRAINED SPOTTER

            RAINFALL FROM 550 AM THROUGH 745 AM.

1001 AM     HEAVY RAIN       2 WNW NORTON SHORES     43.17N 86.29W
08/13/2011  M2.54 INCH       MUSKEGON           MI   COCORAHS

            24 HOUR RAINFALL ENDING AT 9 AM.

1001 AM     HEAVY RAIN       4 NNW HOLLAND           42.84N 86.14W
08/13/2011  M1.18 INCH       OTTAWA             MI   COCORAHS

            24 HOUR RAINFALL ENDING AT 8 AM.

1001 AM     HEAVY RAIN       3 SSE MUSKEGON          43.18N 86.23W
08/13/2011  M3.02 INCH       MUSKEGON           MI   COCORAHS

            24 HOUR RAINFALL ENDING AT 9 AM.

&&

MKALEMBK
Special weather statement, Aug 13, 10:37 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1037 AM EDT SAT AUG 13 2011

MIZ064-065-071>073-131530-
ALLEGAN-BARRY-CALHOUN-KALAMAZOO-VAN BUREN-
1037 AM EDT SAT AUG 13 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1032 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS EXTENDING FROM NEAR OTSEGO IN SOUTHEAST ALLEGAN
COUNTY SOUTHWESTWARD TO ABOUT 5 MILES OFF SHORE OF VAN BUREN STATE
PARK OVER LAKE MICHIGAN. THESE STORMS WERE MOVING TO THE EAST AT 25
MPH.

HAIL TO A HALF INCH IN DIAMETER...WINDS GREATER THAN 30
MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAIN ARE ALL
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  BLOOMINGDALE...       BREEDSVILLE...        PLAINWELL...
  COVERT...             BANGOR...             KENDALL...
  GOBLES...             DELTON...             MCDONALD...
  HARTFORD...           ALAMO...              HICKORY CORNERS...
  GLENDALE...           BANFIELD...           LAWRENCE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DUE TO THE FREQUENT LIGHTNING AND HEAVY RAIN YOU SHOULD SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4220 8623 4224 8623 4224 8636 4224 8637
      4235 8631 4243 8628 4252 8607 4251 8562
      4249 8507 4220 8528 4216 8600
TIME...MOT...LOC 1434Z 276DEG 21KT 4248 8560 4230 8639

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 11:19 PM EDTSpecial Weather StatementGRRLake, Mason, Muskegon, Newaygo, Oceana116 min
Aug 13, 2:43 AM EDTAreal Flood AdvisoryGRRMason, Oceana6 hr
Aug 13, 5:02 AM EDTAreal Flood AdvisoryGRRMuskegon6 hr
Aug 13, 6:23 AM EDTAreal Flood AdvisoryGRRNewaygo9 hr
Aug 13, 8:05 AM EDTAreal Flood AdvisoryGRRKent6 hr
Aug 13, 9:31 AM EDTSpecial Weather StatementGRRAllegan59 min
Aug 13, 9:52 AM EDTFlash Flood WarningGRRAllegan7 hr
Aug 13, 10:37 AM EDTSpecial Weather StatementGRRAllegan, Kalamazoo, Van Buren53 min
Aug 13, 10:42 AM EDTSpecial Marine WarningGRR79 min
Aug 13, 11:35 AM EDTSmall Craft AdvisoryGRR43 hr
Aug 13, 11:39 AM EDTFlash Flood WarningGRRVan Buren5 hr
Aug 13, 12:46 PM EDTSpecial Weather StatementGRRKalamazoo59 min
Aug 13, 1:06 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren54 min
Aug 13, 1:31 PM EDTAreal Flood AdvisoryGRRKalamazoo5 hr
Aug 13, 2:05 PM EDTSpecial Weather StatementGRRCalhoun55 min
Aug 13, 2:08 PM EDTSpecial Weather StatementGRRMontcalm67 min
Aug 13, 2:22 PM EDTSpecial Marine WarningGRR83 min
Aug 13, 2:43 PM EDTSpecial Weather StatementGRRKent, Ottawa92 min
Aug 13, 2:47 PM EDTFlash Flood WarningGRRNewaygo7 hr
Aug 13, 2:53 PM EDTSpecial Weather StatementGRRAllegan82 min
Aug 13, 3:07 PM EDTSevere Thunderstorm WarningGRRKent, Ottawa70 min
Aug 13, 3:09 PM EDTSpecial Marine WarningGRR81 min
Aug 13, 3:10 PM EDTSpecial Marine WarningGRR77 min
Aug 13, 3:14 PM EDTAreal Flood AdvisoryGRRKent, Muskegon, Ottawa106 min
Aug 13, 3:21 PM EDTSevere Thunderstorm WarningGRRKent, Ottawa54 min
Aug 13, 3:32 PM EDTSpecial Weather StatementGRRNewaygo58 min
Aug 13, 3:43 PM EDTSevere Thunderstorm WarningGRRVan Buren65 min
Aug 13, 3:56 PM EDTSpecial Weather StatementGRRIonia64 min
Aug 13, 4:08 PM EDTSpecial Weather StatementGRRAllegan, Barry82 min
Aug 13, 4:29 PM EDTSpecial Weather StatementGRRKalamazoo91 min
Aug 13, 4:46 PM EDTSpecial Weather StatementGRRCalhoun, Eaton89 min
Aug 13, 5:04 PM EDTSevere Thunderstorm WarningGRRCalhoun, Kalamazoo64 min
Aug 13, 5:14 PM EDTSpecial Weather StatementGRRClinton, Ingham91 min
Aug 13, 5:17 PM EDTAreal Flood AdvisoryGRRNewaygo105 min
Aug 13, 5:35 PM EDTSevere Thunderstorm WarningGRRJackson73 min
Aug 13, 6:19 PM EDTSevere Thunderstorm WarningGRRIngham30 min
Aug 13, 6:25 PM EDTTornado WarningGRRJackson20 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.